MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY PDX, INTEGRATED SET; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY PDX, INTEGRATED SET; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Model Number 050-87222
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Weakness (2145); Peritonitis (2252)
Date of Event 05/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical review: a temporal relationship exists between ccpd therapy utilizing the liberty pdx cycler, liberty pdx cycler set and the adverse events of peritonitis, characterized by fever and weakness, which warranted hospitalization and antibiotic therapy.The pdrn attributes causality to touch contamination due to the patient¿s poor aseptic technique.Per the pdrn, the events were unrelated to the utilization of any fresenius product(s) or device(s).Pseudomonas aeruginosa is associated with high rates of pd catheter infection, removal, and hospitalization.Additionally, the bacteria are commonly found on sinks and toilets.Based on the information available, the liberty pdx cycler and liberty pdx cycler set can be disassociated from the events.There is no allegation or objective evidence indicating a fresenius product(s) or device(s) deficiency or malfunction, caused or contributed to the serious adverse events experienced by the patient.Those individuals undergoing pd therapy (manual or cycler based) are at high risk for infections of the peritoneum.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
It was reported that a patient on continuous cyclic peritoneal dialysis (ccpd) for renal replacement therapy (rrt) was hospitalized for peritonitis.During follow-up, the patient¿s peritoneal dialysis registered nurse (pdrn) reported the patient was hospitalized on (b)(6) 2020 for suspected covid-19 infection, fever, and generalized weakness.The patient was tested for covid-19 and the results were negative.A peritoneal effluent fluid culture and cell count was obtained, and the cell count revealed an elevated white blood cell (wbc) count (value not provided).The patient was treated with intravenous (iv) vancomycin 1000 mg (frequency, duration not provided).The culture returned positive for pseudomonas aeruginosa on (b)(6) 2020, and the vancomycin was continued.The patient continued undergoing ccpd while hospitalized, and was transferred to a rehabilitation hospital for deconditioning, strength training and physical therapy on (b)(6) 2020.The patient continued to undergo ccpd while admitted to the rehabilitation hospital and was discharged on (b)(6) 2020 in stable condition.The pdrn attributes causality of peritonitis to touch contamination due to poor aseptic technique.Per the pdrn, the events were unrelated to the utilization of any fresenius product(s) and/or device(s).The patient has resumed ccpd therapy at home utilizing the liberty pdx cycler without issue.
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius liberty cycler sets shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformance's or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.

Brand Name
LIBERTY PDX, INTEGRATED SET
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
MDR Report Key10167912
Report Number8030665-2020-00833
Device Sequence Number2115629
Product Code FKX
UDI-Device Identifier00840861101993
UDI-Public00840861101993
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number050-87222
Device Catalogue Number050-87222
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 06/15/2020
Supplement Date Received by Manufacturer06/26/2020
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date06/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; LIBERTY CYCLER; DELFLEX PD FLUID; LIBERTY CYCLER
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient Weight90